MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL PNK 20GA X 1.16IN; PERIPHERAL IV CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO GLOBAL PNK 20GA X 1.16IN; PERIPHERAL IV CATHETER
Catalog Number 381034
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd iag bc pro global pnk 20ga x 1.16in had leakage at the catheter junction.The following information was provided by the initial reporter translated from french to english: (b)(6): 25-jun-2024.Follow-up 1st attempt comments (rec): attached the e-mail in "attachment(s)" field below "1.Could you please provide a date of event? "18/06/2024".2.Please confirm the number of products affected."1 device only".3.Has there been any patient impact (serious injury, medical intervention, change of treatment required)? "catheter change, patient reperfusion".4.Has there been any healthcare worker¿s exposure to blood or bodily fluids? "no" 5.Have any other actions been taken? "no".6.Were there any negative consequences for the operator due to the leak or for patients due to the missed administration? "no".We would also like to know if samples are available for the survey.If so, could you tell us whether they are used or unused samples, and if so, whether they are contaminated with blood or cytotoxic drugs."yes, the device is available." "yes, the catheter has been used; it is contaminated." in order to organize the return of the samples, we would need you to provide us with a pick-up address, including the name and number of the person to contact, and we will schedule a pick-up of the samples by our tnt carrier."return address: to maëlle de kerautem, interne en pharmacie service pharmacie centre hospitalier loire vendée océan boulevard guérin 85300 challans 02.51.49.50.61".I'm currently a pharmacy intern at the challans hospital, in charge of material vigilance.We've had an incident with the insyte autogard bc pro catheter (ref 381034, batch 4072333).There is a hole in the catheter at the level of the non-return valve, causing a leak, with the clinical consequence of having to reperfuse the patient.The device is available for expert appraisal.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results our quality engineer inspected the sample submitted for evaluation.Bd received one 20g insyte autoguard bc iv catheter which exhibited evidence of use.The actuator had been advanced through the blood control valve.A microscopic examination of the catheter adapter revealed a breach in the adapter.The location of the breach coincided with the flared end of the wedge.Your reported issue was confirmed.This was physical/mechanical evidence to confirm and support a manufacturing process related issue for the reported defect relating to the molding process.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD IAG BC PRO GLOBAL PNK 20GA X 1.16IN
Common Device Name
PERIPHERAL IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19766185
Report Number1710034-2024-00733
Device Sequence Number20960821
Product Code FOZ
UDI-Device Identifier00382903810345
UDI-Public(01)00382903810345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381034
Device Lot Number4072333
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown